Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 87, NWS North Platte, NE

June 17, 2019Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2019, 6:24 PM CDT for Lincoln County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2019, 6:24 PM CDT (23:24 UTC)
Expired
Jun 17, 2019, 7:00 PM CDT
In force
36 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 138 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:42 PM CDTHAIL 11 E Wallace, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WUUS53 KLBF 172324
SVRLBF
NEC111-180000-
/O.NEW.KLBF.SV.W.0087.190617T2324Z-190618T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
624 PM CDT Mon Jun 17 2019

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lincoln County in southwestern Nebraska...

* Until 700 PM CDT.

* At 623 PM CDT, a severe thunderstorm was located near Wallace, or
  20 miles north of Hayes Center, moving east at 5 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Wallace and Dickens. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4078 10122 4089 10117 4085 10095 4070 10103
      4070 10108
TIME...MOT...LOC 2323Z 291DEG 5KT 4080 10112 

HAIL...1.25IN
WIND...<50MPH
 
$$

Snively
1 follow-up statement
332 
WWUS53 KLBF 172347
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
647 PM CDT Mon Jun 17 2019

NEC111-180000-
/O.CON.KLBF.SV.W.0087.000000T0000Z-190618T0000Z/
Lincoln NE-
647 PM CDT Mon Jun 17 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN LINCOLN COUNTY...

At 647 PM CDT, a severe thunderstorm was located just southeast of 
Wallace, or 19 miles north of Hayes Center, and is nearly stationary.

HAZARD...Quarter size hail.

SOURCE...Public.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Dickens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4078 10117 4088 10112 4085 10095 4070 10103
TIME...MOT...LOC 2347Z 284DEG 4KT 4080 10109 

HAIL...1.00IN
WIND...<50MPH
 
$$

Snively

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:53 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 17, 2:53 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
253 PM CDT Mon Jun 17 2019

.SHORT TERM...(This evening through Tuesday night)
Issued at 253 PM CDT Mon Jun 17 2019

A cluster of thunderstorms across northern Cherry County this
afternoon with a cold front extending west to east from central
Cherry County through Central Holt County. The thunderstorms
should develop a cold pool and reinforce the cold front as it
sags southward this evening. Deep layer shear up to 30 kts will
be supportive of a few strong to briefly sever storms this evening
across the area, as the main threat becomes heavy rainfall
overnight.

All models show an upper level low pressure circulation in
northeast Colorado early this evening lifting northeast across
southwest Nebraska late tonight and into central Nebraska Tuesday
morning. This will enhance the potential for heavy rainfall
across southwest into central Nebraska through early afternoon
Tuesday. Rainfall amounts of 1 to 2 inches are possible with
locally higher amounts. The Flood Watch now includes Grant,
Hooker, Arthur, Garfield and Wheeler Counties in addition to
counties in southwest and central Nebraska. The low will move to
the east and southeast Tuesday afternoon and evening with
decreasing chances for rainfall. The widespread rainfall and
overcast skies will bring cooler highs from 65 to 70. Winds will
be light easterly.

For Tuesday night, northwest flow aloft and a fairly moist
atmosphere will keep a 30-40 percent chance for showers and a few
thunderstorms in the evening, with decreasing chances overnight.
Lows will be in the lower 50s.

.LONG TERM...(Wednesday through Monday)
Issued at 253 PM CDT Mon Jun 17 2019

On Wednesday, Isolated strong to possible severe storms are
possible along and behind a leeside trough as winds aloft
increase. Timing favors the afternoon and early evening hours.
Highs to range from the low to mid 70s central and east, to near
80 in the west.

Dry conditions expected Thursday in a post frontal airmass. The
weather pattern will turn active gain Thursday night Through
Sunday as an upper trough across the Northwestern U.S. moves
across the Northern and Central Plains Saturday and Sunday. There
will be the potential for strong to severe storms at times, along
with heavy rainfall possible. Highs from the upper 70s to low 80s
Thursday cool back to 70 to 75 by Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1226 PM CDT Mon Jun 17 2019

The primary aviation weather concerns revolve around showers and
thunderstorms. Coverage will be scattered through the afternoon
and be primarily focused over northwest Nebraska (KGRN, KVTN).
Thunderstorm activity becomes more widespread this evening and
tonight as it spreads southeast. Some storms will be capable of
hail and erratic wind gusts exceeding 40 kts. The primary threat
is torrential rainfall which will drastically cut visby and lower
cigs. More persistent low cigs will set in overnight and into
Tuesday across southwest and central Nebraska, including KLBF.
MVFR conditions are likely with localized IFR after 18/13z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday afternoon for NEZ023>029-035>038-
057>059-069>071.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Snively
Hazardous weather outlook, Jun 17, 3:27 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
327 PM CDT Mon Jun 17 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-182030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
327 PM CDT Mon Jun 17 2019 /227 PM MDT Mon Jun 17 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Showers and thunderstorms will become widespread this evening and
continue through the night, particularly across parts of southwest
and north central Nebraska. Some storms may be severe through the
evening with large hail and strong winds being the primary
threats. All thunderstorms will be capable of producing torrential
rainfall with rates of one inch per hour or greater, along with
frequent lightning. A Flood Watch is in effect for most of
southwest Nebraska and the central Sandhills.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Continued slow-moving thunderstorms will present a heavy rainfall
threat, especially for areas east of Highway 83.

Nearly daily thunderstorm chances exist for Wednesday through
Sunday. Stay tuned to later forecasts regarding severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening. Hail, wind, and
flooding or rainfall reports are appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

DS

In the hours before

Special weather statement, Jun 17, 3:21 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
321 PM CDT Mon Jun 17 2019

NEZ005-094-172100-
Eastern Cherry NE-Western Cherry NE-
321 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHERRY COUNTY UNTIL
400 PM CDT/300 PM MDT/...

At 320 PM CDT/220 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Merritt Reservoir, or 21 miles southwest of
Valentine, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central Cherry
County, including the following locations... Big Alkali Lake State
Wildlife Management Area and Schlagel Creek State Wildlife Management
Area.

This includes the following highways...
 Highway 97 between mile markers 111 and 127.
 Highway 83 between mile markers 192 and 203.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Merritt Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4259 10100 4277 10094 4276 10049 4251 10056
TIME...MOT...LOC 2020Z 270DEG 17KT 4269 10089

JWS
Local storm report, Jun 17, 4:14 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
414 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             4 NW JOHNSTOWN          42.61N 100.11W
06/17/2019  E1.00 INCH       BROWN              NE   PUBLIC

&&

THORNE
Local storm report, Jun 17, 5:39 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             6 NW JOHNSTOWN          42.63N 100.14W
06/17/2019  M0.88 INCH       BROWN              NE   PUBLIC

            6-8 INCHES OF ACCUMULATED HAIL ON HIGHWAY 20 BETWEEN WOOD
            LAKE AND JOHNSTOWN.

&&

THORNE
Special weather statement, Jun 17, 6:01 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
501 PM MDT Mon Jun 17 2019

NEZ069-172345-
Chase NE-
501 PM MDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHASE COUNTY UNTIL
545 PM MDT...

At 501 PM MDT, Doppler radar was tracking a strong thunderstorm near
Enders Reservoir State Recreation Area, or near Imperial, moving
south at 5 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Center Dam Campground, Area A Campground and Church Grove Campground.

This includes Highway 61 between mile markers 25 and 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4035 10170 4047 10172 4055 10150 4035 10135
TIME...MOT...LOC 2301Z 339DEG 6KT 4046 10160

JWS
Special weather statement, Jun 17, 6:05 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
605 PM CDT Mon Jun 17 2019

NEZ059-172330-
Lincoln NE-
605 PM CDT Mon Jun 17 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL
630 PM CDT...

At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wallace, or 22 miles north of Hayes Center. This storm was nearly
stationary.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wallace.

LAT...LON 4074 10114 4080 10124 4092 10118 4084 10100
TIME...MOT...LOC 2304Z 231DEG 4KT 4081 10117

Snively
Local storm report, Jun 17, 6:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             IMPERIAL                40.52N 101.64W
06/17/2019  E1.75 INCH       CHASE              NE   EMERGENCY MNGR

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 3:56 AM CDTFlood WatchLBFArthur, Blaine, Chase, Custer, Frontier, Garfield and 11 more22 hr
Jun 17, 1:52 PM CDTSevere Thunderstorm WarningLBFCherry38 min
Jun 17, 2:29 PM CDTAreal Flood AdvisoryLBFCherry3 hr
Jun 17, 2:39 PM CDTSpecial Weather StatementLBFCherry51 min
Jun 17, 3:21 PM CDTSpecial Weather StatementLBFCherry39 min
Jun 17, 3:48 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry42 min
Jun 17, 4:19 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Thomas41 min
Jun 17, 5:07 PM CDTAreal Flood AdvisoryLBFBrown, Rock2 hr
Jun 17, 5:41 PM CDTAreal Flood AdvisoryLBFChase111 min
Jun 17, 6:01 PM CDTSpecial Weather StatementLBFChase44 min
Jun 17, 6:05 PM CDTSpecial Weather StatementLBFHayes25 min
Jun 17, 6:19 PM CDTAreal Flood AdvisoryLBFCuster3 hr
Jun 17, 6:30 PM CDTSpecial Weather StatementLBFKeith45 min
Jun 17, 6:33 PM CDTSevere Thunderstorm WarningLBFChase29 min
Jun 17, 6:51 PM CDTSpecial Weather StatementLBFLincoln24 min
Jun 17, 6:59 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
Jun 17, 6:59 PM CDTSevere Thunderstorm WarningLBFLincoln31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.